Thunderstorm Wind, Morgan
- When
- June 14, 12:40 PM EST
- Where
- Morgan County, Wartburg
- Crop damage
- $14,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -84.600
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 14, 8:20 AM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 920 AM EDT THU JUN 14 2001 SATELLITE SHOWS AN AXIS OF CONVECTION FROM SOUTHWEST NORTH CAROLINA TO SOUTHEAST KENTUCKY. THIS AXIS IS ASSOCIATED WITH A WEAK SHEAR AXIS OVER THE SOUTHERN APPALACHIANS WHICH IS PROGGED BY BOTH THE MESO-ETA AND RUC MODEL TO REMAIN IN PLACE FOR THIS AFTERNOON AND EVENING. BNA SOUNDING SHOWS THE AIRMASS OVER THE TENNESSEE VALLEY IS ALREADY MODERATELY UNSTABLE WITH CAPES OF 2000-2500 J/KG WITH LIFTED INDICES OF -5. ALSO...K INDICES OF 32-34 WITH PWS NEAR 1.5 INCHES...SO VERY MOIST AIRMASS AS WELL. AGREE WITH MIDNIGHT SHIFT FORECASTER THAT SCATTERED CONVECTION IS ANTICIPATED LATER TODAY. WILL CHANGE WORDING TO REFLECT MORE OF A COVERAGE TERM IN THE FORECAST. ALSO...HAVE ISSUED A SPS SHOWING THE POTENTIAL OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. GIVE THE PWS AND SOME MID-LEVEL DRY AIR...DAMAGING DOWNBURST WINDS WILL BE A CONCERN. ALSO...GSP ALREADY HAD A REPORT OF DIME SIZE HAIL IN SOUTHWEST NORTH CAROLINA...SO MARGINAL HAIL WILL BE A THREAT. GIVEN THE HIGH MOISTURE CONTENT AND EXPECTED SLOW STORM MOTION... LOCALIZED TORRENTIAL RAINS AND FLASH FLOODING WILL BE A CONCERN AS WELL. CURRENT TEMPERATURE FORECAST LOOKS GOOD. .MRX... NC...NONE. TN...NONE. VA...NONE. DH
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-142100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 856 AM EDT THU JUN 14 2001 ...ISOLATED SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS... HAIL AND TORRENTIAL RAINS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA... A WEAK UPPER UPPER LEVEL DISTURBANCE WILL REMAIN ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING HELPING TO FOCUS THE VERY WARM...MOIST AND UNSTABLE AIR ACROSS THE REGION. SCATTERED THUNDERSTORMS WILL DEVELOP AND INTENSIFY THIS AFTERNOON ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA WITH ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING THUNDERSTORM WINDS...HAIL UP TO DIME SIZE AND TORRENTIAL RAINS. THE HEAVY RAINS MAY PRODUCE LOCALIZED PONDING OF LOW LYING AREAS AND STREET FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL NEED TO KEEP ABREAST OF THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO YOlUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-142100- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EDT THU JUN 14 2001 ...ISOLATED SEVERE THUNDERSTORMS WITH STRONG DAMAGING WINDS... HAIL AND TORRENTIAL RAINS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA... A WEAK UPPER LEVEL DISTURBANCE WILL REMAIN ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING HELPING TO FOCUS THE VERY WARM...MOIST AND UNSTABLE AIR ACROSS THE REGION. SCATTERED THUNDERSTORMS WILL DEVELOP AND INTENSIFY THIS AFTERNOON ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA WITH ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING THUNDERSTORM WINDS...HAIL UP TO DIME SIZE AND TORRENTIAL RAINS. THE HEAVY RAINS MAY PRODUCE LOCALIZED PONDING OF LOW LYING AREAS AND STREET FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS WILL NEED TO KEEP ABREAST OF THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TELEVISION STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251868.